MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, PIN DRIVER; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE TKA, PIN DRIVER; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE TKA, PIN DRIVER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that a uka stabilizing pin (ar-613-50) broke inside of the pin driver (ar-613-91).The broken pin was unable to be removed from the pin driver deeming it unusable during the case.And a tibial impactor (ar-611-4) tip broke off upon impacting the tibial trial.This was discovered during a case, devices broke during use.All fragments able to be removed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the image submitted from the field for evaluation, it is evident that the ibalance¿ tka, pin driver, was damaged.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
IBALANCE TKA, PIN DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17304693
Report Number1220246-2023-07117
Device Sequence Number12358446
Product Code LXH
UDI-Device Identifier00888867116900
UDI-Public00888867116900
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE TKA, PIN DRIVER
Device Catalogue NumberAR-613-91
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown